Lyme patient with GERD, unbearable acid.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hol1979
Veteran Member


Date Joined Aug 2005
Total Posts : 566
   Posted 6/27/2006 7:15 PM (GMT -6)   
Hello everyone,
 
I was diagnosed with GERD 5 years ago after doing a barium swallow test, I was 21 then.  I was put on Nexium and have been on ever since. I tried quitting them, and the acid was just too much for me to handle, so I kept taking them.
 
My doctor did some routine blood recently and found that I have (I may not exactly know what I'm talking about) high serum? As in the stomach acid? I didn't really understand, but he said I need to go straight to the GI doctor, and referred me to one. At the same, I was just put on Tetracycline, by my Lyme disease doctor, and the acid has been absolutely horrendous. This has been going on a week. I called the Lyme doctor today and left a message about it, and I went out and received a message saying that I should keep taking the meds, don't take it right before I lie down and take some Pepto Bismol. I haven't taken it right before I lie down, I've been doing Nexium, Pepto, Tums and Tagamet, pretty much anything I can find, to try to calm the acid. Nothing's working. Not only is my throat burning, it's making me hoarse, my ears hurt and just all around icky. I don't even want to eat, and I can't sleep. I'm not going to be able to get into the GI doctor for a month!
 
Any suggestions?

skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 6/30/2006 10:05 AM (GMT -6)   

Hi Hol1979

I have not had the problems that you are having, but I was just wondering how you are doing and if you found out anything from the GI Doc.

Take care

Marsha


sick\nurse
Regular Member


Date Joined Jul 2006
Total Posts : 46
   Posted 7/6/2006 8:03 AM (GMT -6)   
HEY DO YOU HAVE ANYOTHE GI SYMPTOMS WITH LYME DISEASE AND IF SO WHAT ARE THEY ?

SoulP
Regular Member


Date Joined Sep 2005
Total Posts : 327
   Posted 7/17/2006 7:37 AM (GMT -6)   
Hi, I have Lyme Disease and many GI symptoms.  My GI symptoms are reflux/burning after I eat food.  Constipation, bloating, chest pain, and constant gas.  I have even had blood in my stool. 

Hol1979
Veteran Member


Date Joined Aug 2005
Total Posts : 566
   Posted 7/25/2006 4:48 PM (GMT -6)   
Hi SoulP, of course I recognize you from over at the Lyme forum. :) The acid is still there. :\

Haven't gotten in to see the GI doctor yet. Soon though!
We will get by....We will survive -The Dead


Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 7/30/2006 10:33 PM (GMT -6)   
I wanted to mention that I also have Lyme.  Did you start having stomach pain before or after you started the Nexium (besides heartburn of course)?  im having loads of digestion problems myself and can no longer stomach any antibiotics for the Lyme--not sure what I am going to do yet.
 
Nancy
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 5:03 AM (GMT -6)
There are a total of 2,983,064 posts in 327,077 threads.
View Active Threads


Who's Online
This forum has 161884 registered members. Please welcome our newest member, Redduster64.
252 Guest(s), 2 Registered Member(s) are currently online.  Details
alunke82, Katia